Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 827, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 5:44 PM CST for Hinds County, Warren County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 5:44 PM CST (23:44 UTC)
- Expired
- Dec 13, 2001, 6:45 PM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hinds County, MS, Warren County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS54 KJAN 132344
SVRJAN
MSC049-149-140045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 645 PM CST
* AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR EDWARDS AT 555 PM CST
BE NEAR BOLTON...RAYMOND AT 605 PM CST
BE NEAR CLINTON AT 610 PM CST
BE NEAR JACKSON AT 620 PM CST
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. DAMAGING WINDS
OCCURRED WITH THIS STORM IN WARREN COUNTY...CAUSING DOWNED TREES AND
POWERLINES.
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3232 9093 3215 9087 3224 9071 3211 9070
3217 9034 3230 9019 3243 9028 3249 9031What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 9 minutes earlier.
Area forecast discussion, Dec 13, 5:35 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS EVENING. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Special weather statement, Dec 13, 1:17 PM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTH AND EAST OF A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 4:34 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MS FLOODING
12/13/01 BOLIVAR FLOODING OF ROADS AND LOW
AREAS JUST WEST OF
CLEVELAND. REPORTED BY
COUNTY EOC.
0430 PM MS FLOODING
12/13/01 LEFLORE FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SO.
0430 PM MS FLOODING
12/13/01 GRENADA FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SO.Local storm report, Dec 13, 4:47 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MS FLOODING
12/13/01 SHARKEY FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SHERIFFS
OFFICE.
0440 PM MS FLOODING
12/13/01 CARROLL FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SHERIFFS
OFFICE.Local storm report, Dec 13, 5:16 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM LA FLOODING
12/13/01 EAST CARROLL SHERIFFS OFFICE REPORTED
FLOODING OF A COUPLE OF
HOMES AROUND LEVEE NEAR
THE MISSISSIPPI RIVER
0200 PM DELHI LA FLOODING
12/13/01 RICHLAND DELHI POLICE DEPARTMENT
REPORTED FLOODING OF
HIGHWAY 17.
0330 PM LA FLOODING
12/13/01 FRANKLIN LA SHERIFFS OFFICE REPORTED
STREET FLOODING.Local storm report, Dec 13, 5:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM AR FLOODING
12/13/01 ASHLEY SHERIFFS OFFICE REPORTED
FLOODING ON A FEW COUNTY
ROADS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Dec 12, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 6 hr |
| Dec 13, 2:28 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more | 3 hr |
| Dec 13, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 4 hr |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Adams | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.